Open Access
Translator Disclaimer
October 1996 Some properties of the diffusion coefficient for asymmetric simple exclusion processes
C. Landim, S. Olla, H. T. Yau
Ann. Probab. 24(4): 1779-1808 (October 1996). DOI: 10.1214/aop/1041903206

Abstract

The hydrodynamical limit of asymmetric simple exclusion processes is given by an inviscid Burgers equation and its next-order correction is given by the viscous Burgers equation. The diffusivity can be characterized by an abstract formulation in a Hilbert space with the inverse of the diffusivity characterized by a variational formula. Alternatively, it can be described by the Green-Kubo formula. We give arguments that these two formulations are equivalent. We also derive two other variational formulas, one for the inverse of the diffusivity and one for the diffusivity itself, characterizing diffusivity as a supremum and as an infimum. These two formulas also provide an analytic criterion for deciding whether the diffusivity as defined by the linear response theory is symmetric. Furthermore, we prove the continuity of the diffusivity and a few other relations concerning diffusivity and solutions of the Euler-Lagrange equations of these variational problems.

Citation

Download Citation

C. Landim. S. Olla. H. T. Yau. "Some properties of the diffusion coefficient for asymmetric simple exclusion processes." Ann. Probab. 24 (4) 1779 - 1808, October 1996. https://doi.org/10.1214/aop/1041903206

Information

Published: October 1996
First available in Project Euclid: 6 January 2003

zbMATH: 0872.60078
MathSciNet: MR1415229
Digital Object Identifier: 10.1214/aop/1041903206

Subjects:
Primary: 60K35
Secondary: 35Q10 , 82A35

Keywords: asymmetric simple exclusion processes , bulk diffusion , Green-Kubo formula , Infinite interacting particle systems , Navier-Stokes equations

Rights: Copyright © 1996 Institute of Mathematical Statistics

JOURNAL ARTICLE
30 PAGES


SHARE
Vol.24 • No. 4 • October 1996
Back to Top